Arkansas, 2011Hail and Damaging Winds in Arkansas, June 13, 2011
June 13, 2011 · NWS JAN · 3 events in 1 county or zone
An isolated severe storm affected Chicot County during the late afternoon hours causing wind damage from near Dermott to near Myrtle Grove. Golf ball size hail also fell around Lake Village.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $575,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm affected Chicot County during the late afternoon hours causing wind damage from near Dermott to near Myrtle Grove. Golf ball size hail also fell around Lake Village.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 3:33 PM CST, 37 minutes earlier.
Area forecast discussion, Jun 13, 3:33 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT MON JUN 13 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MUCH ANTICIPATED
MCS HAS MADE IT INTO THE NORTHERN SECTIONS OF THE CWA THIS
AFTERNOON. JUST ABOUT THE ENTIRE CWA IS UNDER A SEVERE THUNDERSTORM
WATCH 473 UNTIL 9PM/02Z. IN ADDITION...ISOLATED STORMS HAVE DEVELOPED
TO THE SOUTH OF THE MCS ACROSS EASTERN MISSISSIPPI. SOME OF THESE
STORMS HAVE BECOME SEVERE WITH THE MAIN HAZARD BEING FROM QUARTER
SIZE HAIL AND DAMAGING WINDS UP TO 70MPH. EXPECT THIS ACTIVITY TO
CONTINUE TO PUSH SOUTH AS THE REGION REMAINS UNDER NORTHWEST FLOW
ALOFT. THE MCS IS MOVING INTO A RATHER UNSTABLE AIRMASS AS
TEMPERATURES HAVE REACHED INTO THE MID 90S SOUTH OF THE STALLED
FRONTAL BOUNDARY THAT IS DRAPED OVER NORTHERN MISSISSIPPI. IN
ADDITION TO THE HAIL AND WIND...THERE COULD BE SOME LOCALLY HEAVY
RAINFALL AS SOME OF THESE STORMS ARE MOVING VERY SLOWLY OUTSIDE OF
THE MCS. THE ONLY LOCATION WHERE STORMS ARE LESS LIKELY TO DEVELOP
WOULD BE ACROSS THE WEST WHERE THE INFLUENCE FROM THE SUBTROPICAL
RIDGE IS A BIT STRONGER.
EXPECT THIS MCS TO CONTINUE TO PUSH SOUTH AND ARRIVE AROUND THE
JACKSON METRO AROUND 6PM AND CONTINUE TO PUSH SOUTH. LOCAL HI-RES
WRF INDICATES THAT THIS SHOULD BEGIN TO DISSIPATE AS IT PUSHES
FURTHER SOUTH AND THERE IS THE LOSS OF DAYTIME HEATING. ONCE THIS
PUSHES THROUGH...QUIET CONDITIONS SHOULD RESUME FOR THE REST OF THE
NIGHT.
TOMORROWS FORECAST WILL BE A CHALLENGE AS WELL SINCE THE REGION WILL
REMAIN UNDER NORTHWEST FLOW ALOFT...AND MODELS INDICATE THERE COULD
BE ANOTHER MCS DIVING DOWN FROM ILLINOIS INTO THE DEEP SOUTH
TOMORROW AFTERNOON. THIS AGAIN MAY AFFECT OUR EASTERN COUNTIES THE
MOST DURING THE AFTERNOON HOURS. WITH TEMPERATURES TOMORROW AGAIN
REACHING INTO THE MID TO UPPER 90S...THE ATMOSPHERE WILL LIKELY BE
UNSTABLE ENOUGH TO PRODUCE CONVECTION. THE QUESTION WILL BE WHERE
WILL THIS SYSTEM TRACK AND IF OUR AREA WILL SEE ANY AFFECTS FROM IT.
NATIONAL HI-RES WRF MODELS DO NOT RESOLVE THIS VERY WELL BUT WILL
CONTINUE LOW POPS IN THE FORECAST.
BY WEDNESDAY...A SHORTWAVE TROUGH WILL MOVE NORTH OF THE FORECAST
AREA WEDNESDAY AND DRAG ANOTHER COLD FRONT TO THE NORTH OF THE AREA.
THIS WILL PROVIDE SOME FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
WEDNESDAY INTO THURSDAY...MOSTLY FOR THE NORTHERN HALF OF THE CWA.
THIS WILL HELP TO BREAK THE RIDGE DOWN SOME AND POTENTIALLY BRING
SOME SMALL RELIEF FROM THE HEAT WITH AFTERNOON TEMPERATURES GETTING
INTO THE LOWER TO MID 90S.
GUIDANCE WAS GENERALLY ACCEPTED BUT DID INCREASE POPS FOR TONIGHT IN
THE EAST AND AGAIN WEDNESDAY. /28/
.LONG TERM...THURSDAY THROUGH SUNDAY...GFS/ECMWF IN GENERAL
AGREEMENT THROUGH THIS TIME PERIOD WITH MID/UPPER LEVEL RIDGE
RETROGRADING SOMEWHAT TO THE WEST AND ALLOWING A WEAKNESS TO DEVELOP
OVER THE EASTERN THIRD OF THE COUNTRY...BUT RIDGE LOOKS TO REAFFIRM
ITSELF BACK OVER THE LOWER MS VALLEY BY SUNDAY.
AT MIDWEEK...NW FLOW REGIME WILL ALREADY BE IN CONTROL OVER THE
REGION. THIS TYPE OF FLOW PATTERN CAN TYPICALLY GIVE US SOME
ENHANCEMENTS TO AFTERNOON CONVECTION...PROVIDED WE CAN GET A WEAK
SHORTWAVE IN THE FLOW TO TRAVERSE THE AREA DURING PEAK HEATING.
ACTUAL RESOLUTION AND TIMING OF THESE TYPE OF FEATURES IS QUITE
DIFFICULT FOR COARSE MEDIUM RANGE MODELS AND WILL HAVE TO WAIT TO
SEE HOW THE MESOSCALE MODELS HANDLE THESE AS THE TIME FRAME NEARS.
ANYWAY...SLIGHT CHANCE POPS ARE WARRANTED FROM WEDNESDAY THROUGH
THURSDAY...ESPECIALLY IN THE EAST...FURTHEST AWAY FROM AFFECTS OF
THE MID/UPPER RIDGE.
FRIDAY THROUGH SUNDAY...BROAD MID/UPPER LEVEL TROUGHING MOVES OFF TO
THE EAST AND ALLOWS MID/UPPER LEVEL RIDGE TO ONCE AGAIN BUILD OVER
THE MS VALLEY. BROAD SCALE SUBSIDENCE WILL INHIBIT CONVECTIVE
DEVELOPMENT WHILE ALLOWING MAX TEMPS TO CLIMB BACK UP INTO THE
MID/UPPER 90S WITH LITTLE...IFY ANY...CONVECTIVE REPRIEVE./GRG/
&&
.AVIATION...A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE TO THE SOUTH
ACROSS THE AREA THIS AFTERNOON AND EVENING AFFECTING ALL TAF
LOCATIONS AT SOME POINT. SEVERE THUNDERSTORMS WITH WIND GUSTS IN
EXCESS OF 58KTS OUT OF THE NORTH WILL BE POSSIBLE ALONG WITH QUARTER
SIZED HAIL. THIS ACTIVITY SHOULD PUSH SOUTH OF HBG BY 04Z.
ELSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY ALONG AND EAST OF I-55 AND CONTINUE INTO THIS EVENING AHEAD
OF THE MAIN COMPLEX. MVFR CONDITIONS DUE TO PATCHY GROUND FOG
DEVELOPMENT WILL MAKE A RETURN AGAIN TUESDAY MORNING...ESPECIALLY IN
THE NORTH WHERE HEAVY RAINS FALL WITH THE POSSIBLE MCS. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 97 72 94 / 29 18 17 28
MERIDIAN 69 97 69 97 / 32 18 24 28
VICKSBURG 69 97 70 93 / 16 11 11 26
HATTIESBURG 72 98 71 95 / 33 18 19 11
NATCHEZ 71 96 70 92 / 16 11 12 11
GREENVILLE 73 97 73 95 / 24 12 11 29
GREENWOOD 70 97 71 95 / 32 16 18 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
28/GRG/22
Hazardous weather outlook, Jun 13, 11:05 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT MON JUN 13 2011
MSZ018-019-025>052-054>058-062>066-072>074-141715-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1205 PM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH
AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING ESPECIALLY EAST OF THE MISSISSIPPI RIVER. IN ADDITION TO THE
THUNDERSTORMS DEVELOPING DUE TO PEAK HEATING...A COMPLEX OF
THUNDERSTORMS ORGANIZING OVER THE MID MISSISSIPPI RIVER VALLEY WILL
LIKELY DROP INTO THE AREA FROM THE NORTH LATE THIS AFTERNOON AND
SPREAD INTO SOUTH MISSISSIPPI BEFORE DISSIPATING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON AND EVENING.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-141715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-
1205 PM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60
MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A COMPLEX OF THUNDERSTORMS WILL DROP INTO MISSISSIPPI BY
LATE AFTERNOON AND CONTINUE MOVING SOUTH. SOME OF THE ACTIVITY MAY
SPREAD INTO THE OUTLOOK AREA BEFORE DIMINISHING THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Special weather statement, Jun 13, 2:10 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 13 2011
MSZ018-019-025>030-032-033-132040-
BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CLAY MS-WEBSTER MS-
CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
310 PM CDT MON JUN 13 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 20 MILES NORTH OF DEESON
TO 22 MILES NORTH OF EMBRY AT 310 PM CDT...MOVING SOUTHEAST AT 60
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CHOCTAW...OKTIBBEHA...MONTGOMERY...NORTHERN
CARROLL...WEBSTER...CLAY...NORTHERN LEFLORE...GRENADA...NORTHERN
SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3382 9044 3378 9016 3370 9028 3390 8992
3387 8951 3373 8949 3382 8872 3330 8869
3358 9117 3372 9120 3367 9111 3367 9107
3400 9110 3409 9088 3413 9094 3413 9067
TIME...MOT...LOC 2010Z 309DEG 62KT 3430 9091 3397 8931
MMELocal storm report, Jun 13, 3:14 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GRENADA 33.78N 89.81W
06/13/2011 GRENADA MS EMERGENCY MNGR
NUMEROUS TREES DOWNED IN THE GRENADA AREA
&&
DLSpecial weather statement, Jun 13, 3:44 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT MON JUN 13 2011
MSZ046-132225-
KEMPER MS-
444 PM CDT MON JUN 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PRESTON AT 445 PM
CDT...MOVING SOUTH AT 15 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3278 8852 3266 8877 3292 8891 3293 8889
3293 8865
TIME...MOT...LOC 2145Z 342DEG 11KT 3289 8876
BYBLocal storm report, Jun 13, 3:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 SW HOLCOMB 33.73N 90.00W
06/13/2011 GRENADA MS PUBLIC
A LARGE TREE WAS DOWNED ACROSS DUNCAN RD NEAR HOLCOMB.
&&
DLSpecial weather statement, Jun 13, 4:02 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON JUN 13 2011
MSZ035>037-041>044-132300-
MADISON MS-LEAKE MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-SHARKEY MS-
YAZOO MS-
502 PM CDT MON JUN 13 2011
...GUSTY NORTH WINDS COMING DOWN INTO CENTRAL MISSISSIPPI...
AN THUNDERSTORM OUTFLOW BOUNDARY CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF ZAMA TO 3 MILES WEST OF
PANTHER BURN AT 500 PM CDT...MOVING SOUTH AT 45 MPH. THIS LINE MAY
NOT BE ACCOMPANIED BY RAIN AND COULD ALSO GENERATE REDUCED
VISIBILITIES FROM BLOWING DUST.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...SHARKEY...SOUTHERN ATTALA...SOUTHERN
HUMPHREYS...SOUTHERN HOLMES...LEAKE AND MADISON COUNTIES SHOULD
MONITOR THIS ACTIVITY CLOSELY.
LAT...LON 3258 8933 3258 8973 3264 8973 3249 9000
3241 9007 3241 9018 3242 9024 3249 9024
3250 9044 3257 9045 3251 9055 3256 9065
3267 9072 3269 9091 3285 9096 3294 9091
3311 9091 3311 9068 3316 9068 3314 8932
TIME...MOT...LOC 2200Z 346DEG 39KT 3304 8934 3306 9092
BYBLocal storm report, Jun 13, 4:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
06/13/2011 CARROLL MS LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 17
&&
DLThunderstorm Wind, Chicot
- When
- June 13, 4:10 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -91.440
Trees and power lines were blown down in the city. There was roof damage to a building on 101 North Shepard Street. Winds were estimated to be 60 to 65 mph. There were power outages in Dermott until 10 pm.
Thunderstorm Wind, Chicot
- When
- June 13, 4:35 PM CST
- Where
- Chicot County, 1.08 mi WNW of Myrtle Grove
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 33.309, -91.286
Numerous large trees were blown down around Lake Village. Power poles were snapped, trees were down on houses and a couple roofs were blown off houses on Bill Young and Ginny Roads. Fifteen high tension power poles were snapped along Highway 82. Seventy five percent of Lake Village was left without power.
Hail, Chicot
- When
- June 13, 4:35 PM CST
- Where
- Chicot County, 0.69 mi S of Lake Vlg
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.320, -91.280
Golf ball size hail fell around Lake Village.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
- Flash Flood in Iowa, June 13, 2011$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313794, 313347, 313348.